Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 50, NWS Lake Charles, LA

May 8, 2006Rapides Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 8, 2006, 7:23 PM CDT for Rapides Parish, Louisiana. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 8, 2006, 7:23 PM CDT (00:23 UTC)
Expired
May 8, 2006, 8:15 PM CDT
In force
52 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Rapides Parish, LA

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2465 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:07 PM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, May 8, 3:07 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
307 PM CDT MON MAY 8 2006

.DISCUSSION...
WEAK FRONTAL BOUNDARY ACROSS C LA THIS AFTERNOON...WITH ISOLATED
SHRA BEGINNING TO DEVELOP ACROSS THE COASTAL WATERS. WATCHING THE
MCS ACROSS THE ARKLATEX LAY OUT A PRETTY HEALTHY SE MOVING OUTFLOW
BOUNDARY. BEING OUR CWAS ATMOSPHERE WAS CAPPED THIS MORNING...MOST
CU DEVELOPMENT WAS LIMITED. HOWEVER...TEMPS WARMED INTO THE MID
80S ALREADY THIS AFTERNOON...WHICH WEAKENED THIS CAP...AND WAITING
FOR SOME FOCUS. THE FOCUS WILL LIKELY INITIATE OVER E TX/C LA
LATER THIS AFTERNOON AND EARLY EVENING ONCE THE OUTFLOW BOUNDARY
COLLIDES WITH THE WARM FRONT. FOR THAT...BUMPED UP THE POPS IN
THAT AREA FOR LATER THIS AFTERNOON AND EARLY EVENING. SPC STILL
HAS OUR AREA IN A SLIGHT RISK FOR THE REMAINDER OF THE DAY.

TSRA WILL TAPER OFF AFTER SUNSET...WITH ISOLATED AT BEST BY MIDNIGHT.
TEMPS WILL ONLY REACH THE UPPER 60S/LOWER 70S BY MORNING.

NOT ANTICIPATING AN OVERABUNDANCE OF ACTION OF TSRA ON TUE...ALTHOUGH
FORECAST SOUNDINGS DO INDICATE VERY LITTLE CAP AND A HIGHLY UNSTABLE
ATMOSPHERE OVER THE AREA. ALL IT WILL TAKE IS A TRIGGER SUCH AS REMAINING
OUTFLOW BOUNDARIES...WHICH WILL BE QUITE DIFFICULT TO PREDICT IN 24
HRS.

HOWEVER...WED FOCUS FOR TSRA WILL BE THE COLD FRONT WHICH IS
EXPECTED TO MOVE THROUGH WED EVENING/EARLY THU MORNING. AHEAD OF
IT...EXPECTING TSRA TO DEVELOP DURING THE AFTERNOON AND EVENING
HOURS...WITH A POTENTIAL OF SOME TSRA GOING SVR. SPC HAS AREA IN
SLIGHT RISK.

POST FRONTAL CONDITIONS LOOK BEAUTIFUL...AS DRY AND MORE STABLE
AIR FILTERS INTO THE REGION. IT WILL BE MOST NOTICEABLE FRI AND SAT
MORNINGS...WHERE OVERNIGHT LOWS WILL REACH THE MID TO UPPER 50S.
WILL BEGIN A WARMING TREND...WITH SHRA/TSRA BACK BY MON OF NEXT WEEK.

DML

&&

.AVIATION...
VFR CONDITIONS TO CONTINUE FOR THE NEXT FEW HOURS. BY LATE
AFTERNOON/EARLY EVENING...CONDITIONS WILL BE HIGHLY DEPENDANT ON
THE INITIATION OF TSRA ACROSS C LA NEAR THE COLLISION OF THE
OUTFLOW BOUNDARY AND THE REMNANT FRONT.

DML

&&

.MARINE...
SOUTHERLY FLOW HAS BEEN ABOUT 5 KNOTS ABOVE GUIDANCE TODAY...SO
BUMPED UP THE WINDS ACCORDINGLY FOR TONIGHT AND TUE. THE GRADIENT
WILL RELAX AHEAD OF THE FRONT WED...WITH A HEALTHY OFFSHORE FLOW
FOR THU.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  88  73  88 /  30  30  30  40
KBPT  71  88  74  88 /  30  30  30  40
KAEX  66  92  70  92 /  40  30  30  40
KLFT  68  88  73  88 /  30  30  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&
Hazardous weather outlook, May 8, 4:39 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
439 AM CDT MON MAY 8 2006

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-091130-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
439 AM CDT MON MAY 8 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE DAY
INTO EARLY EVENING. SOME OF THE THUNDERSTORMS COULD BECOME STRONG
TO ISOLATED SEVERE WITH STRONG WINDS...HAIL...FREQUENT TO
CONTINUOUS LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH
WEDNESDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA
LATE WEDNESDAY NIGHT AND EARLY THURSDAY BRINGING IN DRIER AIR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:56 PM CDTSevere Thunderstorm WarningLCHAvoyelles64 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.